Alert archive / Wyoming / High Wind Warnings in 2008
High Wind Warning 19, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Nov 21, 2008, 5:57 AM MST for Johnson County, Wyoming. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2008, 5:57 AM MST (12:57 UTC)
- Expired
- Nov 21, 2008, 9:23 AM MST
- In force
- 3 hr
- Issued by
- NWS Riverton, WY
County Johnson County, WY
The radar
The Riverton/Lander radar (KRIW), 187 km from the middle of the area, began a volume at 13:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 1.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1679 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KRIW 211257 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 557 AM MST FRI NOV 21 2008 ...HIGH WINDS WILL BLOW ACROSS SOUTHERN JOHNSON COUNTY UNTIL 10 AM MST... .HIGH WINDS OF 40 MPH WITH GUSTS TO 60 MPH WILL BLOW ACROSS SOUTHERN JOHNSON COUNTY INCLUDING KAYCEE AND INTERSTATE 25. WYZ011-211700- /O.NEW.KRIW.HW.W.0019.081121T1257Z-081121T1700Z/ SOUTHEAST JOHNSON COUNTY- INCLUDING THE CITY OF...KAYCEE 557 AM MST FRI NOV 21 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 AM MST THIS MORNING. HIGH WINDS OF 40 MPH WITH GUSTS TO 60 MPH WILL BLOW ACROSS SOUTHERN JOHNSON COUNTY INCLUDING KAYCEE AND INTERSTATE 25 THROUGH 10 AM MST THIS MORNING. MOTORISTS ALONG INTERSTATE 25 AND OTHER ROADS IN SOUTHERN JOHNSON COUNTY SHOULD BE PREPARED FOR STRONG CROSS WINDS THIS MORNING. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ C.BAKER
1 follow-up statement
000 WWUS75 KRIW 211623 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 923 AM MST FRI NOV 21 2008 WYZ011-211730- /O.CAN.KRIW.HW.W.0019.000000T0000Z-081121T1700Z/ SOUTHEAST JOHNSON COUNTY- INCLUDING THE CITY OF...KAYCEE 923 AM MST FRI NOV 21 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. WIND SPEEDS HAVE DROPPED BELOW HIGH WIND WARNING CRITERIA OVER THE PAST COUPLE OF HOURS. WIND GUSTS FOR THE REMAINDER OF THIS MORNING THROUGH THIS AFTERNOON WILL STILL GUST TO AROUND 40 MPH ACROSS SOUTHEASTERN JOHNSON COUNTY. $$ SMITH
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Nov 21, 3:14 AM MST, 2 hours 43 minutes earlier.
Area forecast discussion, Nov 21, 3:14 AM MST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 314 AM MST FRI NOV 21 2008 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT CENTER OF THE UPPER LEVEL SHORT-WAVE TROUGH APPROACHING WEST- CENTRAL YELLOWSTONE PARK EARLY THIS MORNING. THIS FEATURE WILL REMAIN PROGRESSIVE AND THE ASSOCIATED ATMOSPHERIC LIFT WILL MOVE EAST OF THE CWA BY THE AFTERNOON. SCATTERED SNOW SHOWERS IN THE NORTHERN MOUNTAINS WITH AN INCH OR TWO OF ADDITIONAL ACCUMULATION IS EXPECTED THIS MORNING. BREEZY NORTHWEST WIND BEHIND THE TRAILING MAINLY DRY SURFACE COLD FRONT WILL CONTINUE THROUGH THE DAY IN MOST AREAS. AN UPPER LEVEL SHORT- WAVE RIDGE WILL TRANSLATE OVER THE STATE TONIGHT AHEAD OF A WEAK SHORT-WAVE TROUGH THAT IS EXPECTED TO MOVE THROUGH MONTANA LATE DAY SATURDAY. THE TRAILING SURFACE COLD FRONT WILL COMBINE WITH A RELATIVELY MOIST WESTERLY FLOW ALOFT AND WEAK Q-G ACCENT TO BRING SCATTERED LIGHT SNOW SHOWERS TO THE FAR NORTHWEST MOUNTAINS SATURDAY AFTERNOON AND TO THE NORTHERN MOUNTAINS SATURDAY NIGHT. LATEST GLOBAL MODEL SOLUTIONS DIG THE TROUGH FARTHER SOUTH BY SUNDAY MORNING BUT THE SENSIBLE WEATHER IMPACTS AT THE SURFACE CHANGE LITTLE...EXCEPT POSSIBLY OVER NORTHERN JOHNSON COUNTY WHERE A MORE NORTHERLY UPSLOPE FLOW DEVELOPS. RAISED PRECIPITATION CHANCE SLIGHTLY FOR THIS AREA AS A RESULT. A HIGH AMPLITUDE UPPER LEVEL RIDGE PROGGED BY ALL GLOBAL MODELS SUNDAY NIGHT FOR A RETURN TO DRY CONDITIONS WITH LIGHT WIND. .LONG TERM...MONDAY THROUGH FRIDAY A LARGE HIGH PRESSURE RIDGE ALOFT OVER THE WESTERN U.S. WILL DOMINATE THE WEATHER ACROSS WESTERN AND CENTRAL WYOMING MONDAY AND TUESDAY WITH DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES RESULTING. TUESDAY NIGHT SOUTHWEST FLOW AHEAD OF A LARGE PACIFIC LOW PRESSURE TROUGH WILL DEVELOP OVER THE WEST AS THE TROUGH MOVES INLAND. THIS SHOULD BRING MOISTURE, INSTABILITY AND LIFT INTO THE WESTERN MOUNTAINS SUPPORTING SHOWERS IN AND NEAR THE MOUNTAINS. THE TIMING OF THIS TRANSITION IS PROBLEMATIC WITH DIFFERENCES IN THE MODELS WITH BOTH THE LOCATIONS OF THE EXITING RIDGE, THE INCOMING TROUGH AND THE MOISTURE IN THE SOUTHWEST FLOW. THE CHANCE FOR SHOWERS SHOULD INCREASE ON WEDNESDAY THROUGH THURSDAY WITH THE CHANCE FOR PRECIPITATION SPREADING EAST. WITH THE SPREAD OF CLOUD COVER AND PRECIPITATION OVER THE AREA...TEMPERATURES WILL DECREASE THROUGH FRIDAY. THURSDAY NIGHT AND FRIDAY MAY SEE MORE WIDESPREAD SHOWERS OVER THE AREA...BUT THE EXTENDED MODELS START TO HAVE SIGNIFICANT DIFFERENCES DURING THIS TIME FRAME. THE MODEL DIFFERENCES BRING A HIGH DEGREE OF UNCERTAINTY TO THE EXTENDED FORECAST...ESPECIALLY WEDNESDAY NIGHT THROUGH FRIDAY. && .AVIATION... A FAST-MOVING COLD FRONT WILL MOVE ACROSS THE AREA BY 12Z LEAVING SCATTERED SNOW SHOWERS...LOCAL MVFR CONDITIONS AND MOUNTAIN OBSCURATIONS OVER THE NORTHERN THIRD OF WYOMING THROUGH THE MORNING. GUSTY WEST TO NORTHWEST WIND WILL PREVAIL OVER MOST OF THE AREA BEHIND THE FRONT TODAY. VFR CONDITIONS WILL PREVAIL ACROSS THE ENTIRE AREA THIS AFTERNOON WITH INCREASING MID-LEVEL CLOUDS ACROSS THE FAR WEST...VCNTY KJAC...00Z-06Z SATURDAY. && .FIRE WEATHER... BREEZY TO WINDY CONDITIONS BEHIND A MAINLY DRY COLD FRONT WILL CONTINUE TODAY. NORTHWEST WIND FROM 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL OCCUR OVER MUCH OF THE DISTRICT TODAY. SCATTERED MAINLY MOUNTAIN SNOW SHOWERS FROM YELLOWSTONE PARK EAST TO THE BIG HORN MOUNTAINS WILL CONTINUE THROUGH ABOUT MIDDAY BEFORE DISSIPATING. HIGH PRESSURE MOVES OVER THE AREA TONIGHT. ANOTHER WEAK UPPER LEVEL TROUGH WILL APPROACH THE NORTHWEST SATURDAY AFTERNOON. SCATTERED MAINLY MOUNTAIN SNOW SHOWERS ARE EXPECTED OVER THE FAR NORTHWEST SATURDAY AFTERNOON AND THROUGH THE REMAINDER OF THE NORTHERN MOUNTAINS SATURDAY NIGHT THROUGH SUNDAY MORNING. A STRONG RIDGE RETURNS TO THE REGION SUNDAY NIGHT AND MONDAY. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...CHURCH LONG TERM...C.BAKER AVIATION...AEM FIRE WEATHER...CHURCH
Hazardous weather outlook, Nov 21, 5:10 AM MST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 510 AM MST FRI NOV 21 2008 WYZ001>020-022>030-220001- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 510 AM MST FRI NOV 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT STRONG DOWNSLOPE WINDS IN THE FOOTHILLS OF THE ABSAROKA MOUNTAINS IN PARK COUNTY...AND THE WIND RIVER MOUNTAINS OF FREMONT COUNTY WILL GUST TO 60 MPH TODAY. STRONG CROSS WINDS WILL BE ENCOUNTERED BY MOTORISTS IN THESE AREAS. SCATTERED SNOW SHOWERS OVER THE NORTHWEST MOUNTAINS WILL CONTINUE THIS MORNING. SNOW ACCUMULATION OF 1 TO 3 INCHES IS EXPECTED IN THE NORTHWEST MOUNTAINS FROM THE GROS VENTRE...TETON...ABSAROKA AND NORTHERN WIND RIVER MOUNTAINS INCLUDING YELLOWSTONE NATION PARK THIS MORNING WITH SLICK ROADWAYS THROUGH MOUNTAIN PASSES LIKELY. WEST WIND 15 TO 25 MPH WILL CREATE LOCAL BLOWING SNOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW THROUGH WEDNESDAY. SNOWFALL IS EXPECTED TO INCREASE OVER THE WESTERN MOUNTAINS WEDNESDAY NIGHT THROUGH THURSDAY. LOCAL HEAVY SNOW MAY OCCUR DURING THIS TIME FRAME OVER THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
In the hours before
Special weather statement, Nov 21, 5:43 AM MST, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 543 AM MST FRI NOV 21 2008 WYZ011-211600- SOUTHEAST JOHNSON COUNTY- 543 AM MST FRI NOV 21 2008 STRONG WINDS OF 30 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH WILL BLOW ACROSS INTERSTATE 25 IN SOUTHERN JOHNSON COUNTY THROUGH 9 AM MST THIS MORNING. MOTORISTS ALONG INTERSTATE 25 AND OTHER ROADS IN SOUTHERN JOHNSON COUNTY SHOULD BE PREPARED FOR STRONG CROSS WINDS THIS MORNING. C.BAKER
Nearby
High Wind Warnings in Wyoming, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.